Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Jackson, KY

May 4, 20095 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 4, 2009, 1:41 AM EDT for 5 counties in Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2009, 1:41 AM EDT (05:41 UTC)
Expired
May 4, 2009, 5:45 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 2:10 AM EDTFLASH FLOODCanoe, KYWATER OVER CANOE ROAD.
May 4, 2:24 AM EDTFLASH FLOODElkatawa, KYFLOOD WATERS OVER HWY 52 INTO A YARD.
May 4, 3:22 AM EDTFLOODIsland City, KYNUMEROUS ROADS CLOSED DUE TO HIGH WATER.
May 4, 4:29 AM EDTFLOODIsland City, KYWATER OVER THE ROAD AT THE INTERSECTION OF HWYS 1350 AND 1503. ALSO WATER IN THE PARKING LOT AND INSIDE TOM CALLAHAN GROCERY. WATER ACROSS HUTCHINS FORK ROAD FOR NEARLY A MILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 040541
FFWJKL
KYC025-051-131-189-193-040945-
/O.NEW.KJKL.FF.W.0004.090504T0541Z-090504T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 AM EDT.

* AT 135 AM EDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING IN 
  HOLLY FORK ON HWY 1350 IN THE ISLAND CITY COMMUNITY OF OWSLEY 
  COUNTY AND ON HWY 1350 IN THE BURNING SPRINGS COMMUNITY OF CLAY 
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BOONEVILLE...TEGES...JACKSON...THOMAS...ALTRO...
  BARWICK...BEECH AND BLAKE.

FLASH FLOODING WILL LIKELY BE CAUSED AS VERY HEAVY RAIN FALLS ACROSS 
THE AREA IN COMBINATION WITH RUNOFF FROM RECENT RAINS. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT 
TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND... DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8392 3726 8391 3732 8386 3734 8379
      3735 8379 3736 8381 3752 8363 3751 8360
      3751 8358 3760 8355 3763 8352 3756 8306
      3719 8342

$$

ABE
1 follow-up statement
000 
WGUS73 KJKL 040646
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT MON MAY 4 2009

KYC025-051-131-189-193-040945-
/O.CON.KJKL.FF.W.0004.000000T0000Z-090504T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY-
246 AM EDT MON MAY 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
NORTHWESTERN LESLIE...NORTHERN CLAY...NORTHWESTERN PERRY...
SOUTHEASTERN OWSLEY AND BREATHITT COUNTIES...

AT 238 AM EDT...LAW ENFORCEMENT CONTINUED TO RELAY REPORTS OF 
FLOODING OCCURRING ON HIGHWAYS 52 AND 30 IN BREATHITT COUNTY AND 
RUNOFF WILL LIKELY CONTINUE TO BRING FLASH FLOODING TO SEVERAL 
COMMUNITIES IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3726 8392 3726 8391 3732 8386 3734 8379
      3735 8379 3736 8381 3752 8363 3751 8360
      3751 8358 3760 8355 3763 8352 3756 8306
      3719 8342

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 11:13 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 3, 11:13 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1113 PM EDT SUN MAY 3 2009

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

A SFC WAVE NOW OVER THE CUMBERLAND PLATEAU REGION WILL MOVE ENE NEAR
THE KY/VA BORDER ALONG AN OLD STATIONARY BOUNDARY. AT THE SAME
TIME...AN UPPER LEVEL TROUGH IS MOVING FROM THE MIDSOUTH TOWARD THE
REGION. THIS COMBINATION WILL LEAD TO A CONTINUATION OF SHOWERS AND
THUNDERSTORMS AS THE WAVE MOVES EAST AND FORCING ASSOCIATED WITH THE
TROUGH CONTINUES. THE AXIS OF HEAVIEST QPF SO FAR HAS BEEN OVER THE
SOUTHWESTERN COUNTIES WHERE INSTABILITY IS A BIT HIGHER WITH MUCAPES
EXCEEDING 100 J/KG WITH PARCELS BEING LIFTED FROM THE 1 TO 2KM LAYER.
MOISTURE IS ABUNDANT WITH PW VALUES IN THE 1.15 TO 1.55 INCH RANGE OR
BETWEEN ABOUT 125 AND 170 PERCENT OF NORMAL. RUC ANALYSIS INDICATED
FRONTOGENESIS MAXIMIZED IN THE 850 TO 700 LAYER ATTM NORTH AND
NORTHEAST OF THE BOUNDARY OR GENERALLY IN THE EASTERN EXTENT OF THE
HEAVIER RAIN IN THE LOZ TO JKL CORRIDOR. RAINFALL RATES IN THE
SOUTHWEST IN THE KCSV TO KLOZ CORRIDOR HAVE BEEN ABOUT ONE HALF OF AN
INCH PER HOUR...OR NEAR ONE HOUR FLASH FLOOD GUIDANCE VALUES.

AS THE SFC WAVE PASSES THE HEAVIER RAIN MAY SHIFT A BIT FURTHER
SOUTHEAST AS IT WRAPS BACK AROUND THE LOW. WITH ALL OF THIS
MIND...MOVED THE AXIS OF THE HEAVIEST QPF FURTHER NORTH AND A BIT
FURTHER N THAN THE VA BORDER AS OHRFC 24 HR QPF ALSO DOES. THE VA
BORDER COUNTIES THAT HAVE BEEN AMONGST THE WETTEST IN THE LAST 24
HOURS MAY NOT BE THE HARDEST HIT...BUT ARE MOST PRIMED. OPTED TO
CHANGE THE FLOOD WATCH PRODUCT FROM A FLASH FLOOD WATCH TO FLOOD
WATCH SINCE THERE IS A THREAT FOR BOTH FLASH FLOODING AND EVENTUAL
LARGER STREAM...CREEK AND RIVER FLOODING. ALSO EXTENDED THIS WATCH
FURTHER OUT IN TIME FROM THE PREVIOUS WATCH DUE TO A LATER EXPECTED
RIVER RESPONSE TO THE RAINFALL AND FURTHER AREALLY...NORTH TO
INCLUDE AREAS NEAR THE MTN PARKWAY WITH A BIT FURTHER NORTH AXIS OF
THE HEAVIER RAIN.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH MONDAY/

18Z SFC ANALYSIS SHOWS LOW PRESSURE DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY WITH A STATIONARY FRONT DRAPED JUST SOUTH OF THE
KENTUCKY BORDER. OVER-RUNNING SHOWERS CONTINUE TO SPREAD NORTH AND
EAST OF THIS BOUNDARY KEEPING EAST KENTUCKY QUITE DAMP. AFTER A BIT
OF A LULL...THE SHOWERS HAVE FILLED BACK IN TO OUR SOUTHWEST SETTING
UP A VERY WET NIGHT FOR MOST OF THE AREA. TEMPERATURES REMAIN ON THE
CHILLY SIDE THROUGH THE CWA WITH READINGS RANGING FROM THE MID 50S IN
THE NORTHWEST TO THE MID 60S IN THE FAR SOUTHEAST. FROM LAST NIGHT
THROUGH TODAY MUCH OF FAR SOUTHEAST KENTUCKY HAS PICKED UP BETWEEN
ONE AND TWO INCHES OF RAIN...PRIMING THESE LOCATIONS FOR FLASH
FLOODING WITH THE ADDITION OF ANY MORE HEAVY RAIN. UNFORTUNATELY...
THAT IS WHAT WE ARE LOOKING AT SO HAVE ISSUED A FLASH FLOOD WATCH
THROUGH NOON FOR OUR SOUTHEAST COUNTIES AND AN ESF ADDRESSING THE
FLASH FLOOD POTENTIAL ELSEWHERE AS WELL AS HIGHLIGHTING THE THREAT
OF RIVER FLOODING LATER IN THE WEEK AS THE RUNOFF MOVES DOWNSTREAM.

FOR THE SHORT TERM...THE MODELS ARE IN GOOD ENOUGH AGREEMENT ALOFT
WITH THE SHARP TROUGH SHIFTING THROUGH THE OHIO VALLEY LATER TONIGHT
AND EARLY MONDAY. THE GFS IS A LITTLE STRONGER THAN THE NAM WITH THIS
FEATURE...BUT ALSO APPEARS TO SUFFER FROM GRID SCALE FEEDBACK. AS
SUCH...HAVE FOLLOWED THE NAM SOLUTION MOST CLOSELY.

HEAVY RAIN IS ANTICIPATED TONIGHT AS THE LATEST SFC LOW MOVES OUT OF
THE LOWER MISSISSIPPI VALLEY AND NORTHEAST ALONG THAT BOUNDARY...JUST
TO OUR SOUTH. EXPECT THIS PROCESS TO SHIFT THIS BOUNDARY NORTHWARD AS
IT DOES SO...PROVIDING A GOOD FOCUSING MECHANISM FOR OVER-RUNNING
RAINS. THIS RAIN WILL BE FED BY A SOMEWHAT COUPLED JET STRUCTURE
ALOFT...MODERATELY HIGH PWATS...AND A 50 KT 850 JET FROM THE SOUTH.
ANTICIPATE HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED...ELEVATED...
THUNDERSTORMS...TO DEVELOP LATER THIS EVENING AND RAKE ACROSS FAR
EAST KENTUCKY WITH MODERATE TO HEAVY RAIN THE RESULT. MUCH OF THIS
RAIN WILL FALL ON GROUND ALREADY SATURATED BY THE RAINS OF THE PAST
FEW DAYS. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN HOISTED FOR
THESE AREAS. EXPECT THE LOW TO EXIT THE CWA DURING THE MORNING...
MONDAY...TAKING ITS HEAVY RAIN ALONG WITH IT...BUT LEAVING BEHIND A
FEW LINGERING SHOWERS AND STILL PLENTY OF CLOUDS. IN ADDITION...THE
EXPECTED RAINFALL TONIGHT SHOULD BE ENOUGH TO LEAD TO HIGH WATER AND
FLOODING CONCERNS ALONG THE MAIN STEM RIVERS...PARTICULARLY THE
CUMBERLAND AND TO A LESSER EXTENT THE KENTUCKY. AN ESF HAS BEEN
ISSUED ADDRESSING THIS CONCERN.

AS FOR TEMPERATURES...FOLLOWED THE ADJUSTED MET GUIDANCE THE CLOSEST
THROUGH THE SHORT TERM AS THE NAM WAS THE FAVORED MODEL. MADE ONLY
LIMITED TERRAIN ADJUSTMENTS BASED ON OUR SATURATED ENVIRONMENT. AS
FOR POPS...PRETTY MUCH ENDED UP WITH CATEGORICAL FOR MOST OF THE
AREA TONIGHT AND THEN EARLY MONDAY BEFORE QUICKLY DROPPING BACK TO
CHANCE BY THE AFTERNOON.

.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/

AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT
WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF
THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE
EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS
IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER
AND MORE AMPLIFIED ECMWF SOLUTIONS.

LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS
MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS
IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF
THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY
NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND
ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED
INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL.
EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW
OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH
WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD
FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS
PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND
WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR
THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY.

CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS
DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN
IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW
AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY
ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE.

AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS
WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW
TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD
COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY
REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR.

&&

.AVIATION.../00Z TO 24Z/

LIFR AND OCCASIONAL VLIFR CIGS WILL CONTINUE THROUGH THE PERIOD
IN MOST AREAS BENEATH THE SATURATED AIR MASS...AND EXPECT ANY
IMPROVEMENTS TO BE QUITE LIMITED...AND CONFINED TO THE LAST 6 HRS OF
THE PERIOD...WHERE CONDITIONS MAY IMPROVE TO MVFR FROM SW TO NE.
INITIALLY HIGHER CIGS STRADDLE THE VA BORDER AREA ATTM...BUT AS PRECIP
MOVES IN THE RIDGETOPS WILL BECOME OBSCURED. STEADIER PRECIPITATION
HAS DEVELOPED OVER THE LAST FEW HOURS AND CONTINUES TO MOVE TOWARD
THE AREA FROM MIDDLE TN. HAVE CONFINED THUNDER CHANCES TO VCTS AND A
CB GROUP...MAINLY DURING THE FIRST 8 TO 12 HRS OF THE PERIOD. PERIODS
OF HEAVIER PRECIPITATION SHOULD ALSO YIELD LOW VIS. IN FACT...STRATUS
BUILDOWN SHOULD LEAD TO LIFR VIS ON THE RIDGETOP AIRPORT LOCATIONS
SUCH AS JKL...K22 AND PBX. WINDS THROUGH THE PERIOD WILL BE GENERALLY
LIGHT...AROUND 5 KTS...AS THEY SPIN AROUND THE DIAL FROM NORTHEAST TO
SOUTHEAST AND THEN BACK TO NORTHEAST BY MONDAY MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ058-059-068-069-079-
080-083>088-107>120.

&&

SHORT TERM...GREIF/JP
LONG TERM....SCHOETTMER
AVIATION...JP
Hazardous weather outlook, May 3, 4:30 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT SUN MAY 3 2009

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
430 PM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY
RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS
AND STREAMS WILL BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

KYZ079-080-083>088-110-113-115>120-042330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
430 PM EDT SUN MAY 3 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS
WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME
EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

GREIF

In the hours before

Local storm report, May 4, 12:39 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1239 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     DENSE FOG        CORBIN                  36.94N 84.11W
05/04/2009                   WHITLEY            KY   COUNTY OFFICIAL

            CORBIN DISPATCH REPORTED THAT A ROADWAY WAS CLOSED AT ROY
            KIDD DEPOT AT THE UNDERPASS.

&&

JP
Local storm report, May 4, 12:40 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1240 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      1 NNW BARK CAMP         36.92N 84.26W
05/04/2009                   WHITLEY            KY   TRAINED SPOTTER

            BEE CREEK ROAD FLOODED AND CLOSED. WATER UP TO FRONT
            PORCH STEPS OF ONE HOME NEAR THE CREEK.

&&

ABE
Local storm report, May 4, 12:41 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1241 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      LONDON                  37.13N 84.08W
05/04/2009                   LAUREL             KY   LAW ENFORCEMENT

            NUMEROUS STREETS BEING CLOSED IN CITY OF LONDON DUE TO
            FLASH FLOODING.

&&

ABE
Local storm report, May 4, 12:45 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     FLASH FLOOD      CORBIN                  36.94N 84.11W
05/04/2009                   WHITLEY            KY   COUNTY OFFICIAL

            CORBIN DISPATCH REPORTED THAT A ROADWAY WAS CLOSED AT ROY
            KIDD DEPOT AT THE UNDERPASS DUE TO HIGH WATER.

&&

JP
Local storm report, May 4, 1:17 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
117 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     FLASH FLOOD      WILLIAMSBURG            36.74N 84.17W
05/04/2009                   WHITLEY            KY   LAW ENFORCEMENT

            PUBLIC REPORT OF FLASH FLOODING IN WILLIAMSBURG CONFIRMED
            BY LAW ENFORCEMENT ALTHOUGH EXTENT OF FLOODING IS NOT
            KNOWN AT THIS TIME. LAW ENFORCEMENT IS ASSESSING THE
            SITUATION FOR POSSIBLE ROAD CLOSURES.

&&

ABE
Local storm report, May 4, 1:25 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      1 NNW BARK CAMP         36.92N 84.26W
05/04/2009                   WHITLEY            KY   TRAINED SPOTTER

            BEE CREEK ROAD FLOODED AND CLOSED. WATER UP TO FRONT
            PORCH STEPS OF ONE HOME NEAR THE CREEK. LAW ENFORCEMENT
            REPORTED AT 115 AM THE EVACUATION OF ONE RESIDENCE IN BEE
            CREEK WITH FLASH FLOODING REPORTED AT SEVERAL LOCATIONS
            BETWEEN WILLIAMSBURG AND CORBIN INCLUDING THE KENSEY
            HOLLOW AND LITTLE WOLF CREEK AREAS.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:30 PM EDTFlash Flood WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley6 hr
May 3, 10:33 PM EDTFlood WatchJKLBell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more12 hr
May 3, 11:15 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more6 hr
May 3, 11:48 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more6 hr
May 4, 12:21 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more6 hr
May 4, 1:54 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin4 hr
May 4, 2:18 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Martin, Pike4 hr
May 4, 3:35 AM EDTFlash Flood WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle5 hr
May 4, 4:30 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
May 4, 5:38 AM EDTRiver Flood AdvisoryJKLOwsley14 min
May 4, 6:05 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan4 hr
May 4, 6:07 AM EDTRiver Flood AdvisoryJKLRowan7 hr
May 4, 6:21 AM EDTRiver Flood AdvisoryJKLClay11 hr
May 4, 6:35 AM EDTRiver Flood WarningJKLOwsley33 hr
May 4, 6:49 AM EDTRiver Flood AdvisoryJKLLee47 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLLee36 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLEstill50 hr
May 4, 7:56 AM EDTRiver Flood AdvisoryJKLWhitley4 days
May 4, 8:12 AM EDTAreal Flood AdvisoryJKLElliott, Morgan, Wolfe3 hr
May 4, 10:07 AM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Owsley3 hr
May 4, 10:20 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 10:42 AM EDTAreal Flood AdvisoryJKLMcCreary3 hr
May 4, 10:43 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 11:22 AM EDTAreal Flood AdvisoryJKLWhitley3 hr
May 4, 12:22 PM EDTRiver Flood AdvisoryJKLMagoffin24 hr
May 4, 2:02 PM EDTRiver Flood WarningJKLWhitley22 hr
May 4, 3:37 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more3 hr
May 4, 3:43 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more3 hr
May 4, 6:28 PM EDTAreal Flood AdvisoryJKLMcCreary12 hr
May 4, 6:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Owsley12 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.